MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER2 T20 HEXLOBE DRIVER SHAFT; DRIVER, PROSTHESIS

MEDOS INTERNATIONAL SàRL CH VIPER2 T20 HEXLOBE DRIVER SHAFT; DRIVER, PROSTHESIS
Model Number 286725020
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the patient underwent the posterior spinal fusion (l3-l5) on an unknown date.The surgery was completed successfully.On (b)(6) 2021, the prolongation of posterior spinal fusion (l1-s) for the lumbar spinal stenosis was performed.During the screw (l3/right) removal, the hexlobe driver shaft was stripped.Therefore, removal was attempted using viper universal ply driver.However, the driver's tip broke.The screw was removed as per surgical techniques.The broken fragments were removed from the body.The surgery was completed successfully within thirty (30) minutes delay.Patient outcome is reported as stable.No further information is available.This report is for one (1) viper2 t20 hexlobe driver shaft.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a review of the receiving inspection (ri) for viper2 t20 hexlobe driver shaf was conducted identifying that lot number so2033907 was released in a single batch.Batch1: lot qty of (b)(4) units were released on march 16, 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to us customer quality cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that tip of viper2 t20 hexlobe driver shaf was stripped.No other defects were found with the device.The dimensional inspection was not performed due to the post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed stripped condition of viper2 t20 hexlobe driver shaf.While no definitive root cause could be determined, it is probable that the tip of viper2 t20 hexlobe driver shaf got stripped due to the application of unintended forces.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawing reflecting the current and manufacture revision was reviewed: viper2 t20 hexlobe driver device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 T20 HEXLOBE DRIVER SHAFT
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
SENTIO (INNOVATIVE SURGICAL SOLUTIONS, LLC)
50461 west pontiac trail
wixom MI 48393
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key12938903
Report Number1526439-2021-02504
Device Sequence Number5120329
Product Code HWR
UDI-Device Identifier10705034214290
UDI-Public(01)10705034214290
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286725020
Device Catalogue Number286725020
Device Lot NumberSO2033907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTICAL FIX X-TAB 7X40MM TI.; SINGLE-INNER SETSCREW.; VIPER UNIVERSAL POLY DRIVER.; VIPER2 STRAIGHT ROD200MM, COCR.
Patient SexUnknown